Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 482, NWS Birmingham, AL

December 10, 20085 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 10, 2008, 2:12 AM CST for 5 counties in Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2008, 2:12 AM CST (08:12 UTC)
Expired
Dec 10, 2008, 3:00 AM CST
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 1:41 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 100812
SVRBMX
ALC063-065-091-119-125-100900-
/O.NEW.KBMX.SV.W.0482.081210T0812Z-081210T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
212 AM CST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MARENGO COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF DEMOPOLIS...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  HALE COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF GREENSBORO...
  EAST CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHEASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT...

* UNTIL 300 AM CST

* AT 207 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  UNIVERSITY OF ALABAMA TO TISHABEE...OR ALONG A LINE EXTENDING FROM
  TUSCALOOSA TO 11 MILES NORTHWEST OF DEMOPOLIS...AND MOVING
  EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SAWYERVILLE BY 220 AM CST...
  LAKE WILDWOOD...DUFFYS BEND AND DEMOPOLIS BY 225 AM CST...
  COALING...ARCOLA...GREENSBORO MUNICIPAL AIRPORT AND 9 MILES
  SOUTHWEST OF BEVILLE LOCK AND DAM BY 230 AM CST...
  GREENSBORO BY 235 AM CST...

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 52 THROUGH 89.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3249 8810 3336 8754 3338 8723 3337 8721
      3334 8717 3332 8717 3300 8735 3300 8742
      3289 8742 3241 8770
TIME...MOT...LOC 0811Z 298DEG 29KT 3317 8753 3258 8796

$$

12/SIRMON
2 follow-up statements
000 
WWUS54 KBMX 100830
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 AM CST WED DEC 10 2008

ALC063-065-091-119-125-100900-
/O.CON.KBMX.SV.W.0482.000000T0000Z-081210T0900Z/
MARENGO AL-SUMTER AL-HALE AL-GREENE AL-TUSCALOOSA AL-
230 AM CST WED DEC 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR SOUTHEASTERN TUSCALOOSA...SOUTHEASTERN GREENE...HALE...EAST
CENTRAL SUMTER AND NORTH CENTRAL MARENGO COUNTIES...

AT 224 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOLT TO FORKLAND...OR ALONG A LINE EXTENDING FROM HOLT TO 10
MILES NORTH OF DEMOPOLIS...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SAWYERVILLE AND BIRDINE BY 235 AM CST...
  LAKE WILDWOOD...BROOKWOOD...DEMOPOLIS AND DUFFYS BEND BY 240 AM
  CST...
  I 20 REST AREA NEAR TUSCALOOSA...BEVILLE LOCK
DAM...BEVILLE LOCK AND DAM AND PHIPPS BY 245 AM CST...

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 52 THROUGH 89.

THE NATIONAL WEATHER SERVICE HAS INDICATED SOME WEAK ROTATION WITHIN
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

LAT...LON 3249 8810 3336 8754 3338 8723 3337 8721
      3334 8717 3332 8717 3300 8735 3300 8742
      3289 8742 3241 8770
TIME...MOT...LOC 0830Z 298DEG 29KT 3322 8745 3263 8785

$$

12/SIRMON
000 
WWUS54 KBMX 100842
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 AM CST WED DEC 10 2008

ALC063-065-091-119-125-100900-
/O.CON.KBMX.SV.W.0482.000000T0000Z-081210T0900Z/
MARENGO AL-SUMTER AL-HALE AL-GREENE AL-TUSCALOOSA AL-
242 AM CST WED DEC 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR SOUTHEASTERN TUSCALOOSA...SOUTHEASTERN GREENE...HALE...EAST
CENTRAL SUMTER AND NORTH CENTRAL MARENGO COUNTIES...

AT 236 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PETERSON TO BIRDINE...OR ALONG A LINE EXTENDING FROM HOLT TO 8
MILES NORTH OF DEMOPOLIS...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  I 20 REST AREA NEAR TUSCALOOSA...BEVILLE LOCK
DAM...BEVILLE LOCK AND DAM AND GREENSBORO MUNICIPAL AIRPORT BY 250 AM
CST...
  OLD SPRING HILL...GALLION...WATEROAK AND GREENSBORO BY 255 AM
  CST...

THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 68 THROUGH 89.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR ALABAMA.

LAT...LON 3336 8750 3337 8721 3332 8717 3310 8731
      3301 8735 3300 8742 3289 8742 3242 8770
      3250 8803
TIME...MOT...LOC 0842Z 298DEG 29KT 3320 8737 3262 8778

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 8:45 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Dec 9, 8:45 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CST TUE DEC 9 2008

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...

COMPLEX WEATHER SCENARIO UNFOLDING ACROSS THE DEEP SOUTH THIS
EVENING. EXTENSIVE SQUALL LINE SLOWLY MOVING ACROSS EAST AND SOUTH
CENTRAL MISSISSIPPI....WITH SEVERAL REPORTS OF DAMAGE AND POSSIBLE
TORNADOES. THIS LINE WILL CONTINUE TO SLOWLY PROGRESS EASTWARD
BRINGING A CHANCE OF ISOLATED TORNADOES TO WESTERN PARTS OF CENTRAL
ALABAMA. THE STORMS WERE DEVELOPING ALONG A PRE-FRONTAL TROUGH WITH
A FEW MESO LOWS RIDING ALONG THE BOUNDARY. THESE MESO LOWS WERE
MAKING THE LINE DISPLAY A LEWP PATTERN...INDICATIVE OF STRONGER
THUNDERSTORMS.

WHAT A DIFFERENCE A DAY MAKES. AT 02Z...TEMPERATURES WERE HANGING
TOUGH IN THE 60S AREAWIDE. SOUTHERLY WINDS WERE BLOWING AT 15 TO 25
MPH USHERING IN SURFACE DEW POINTS INTO THE LOWER 60S GENERALLY
SOUTH OF INTERSTATE 20. UPPER LEVEL LOW AND ASSOCIATED WIND
FIELDS/LIFT WILL ENTER WESTERN ALABAMA THROUGH MIDNIGHT. EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE...BUT EXTENT OF
SEVERE STORMS AND TORNADOES REMAIN IN QUESTION. SURFACE BASED
INSTABILITY BECOMES A BIT LESS FAVORABLE FOR STRONGER ACTIVITY AS WE
PROGRESS THROUGH THE NIGHT. THEREFORE...UPDATED THE HWO WITH BEST
CHANCE OF STRONG TO SEVERE GENERALLY WEST OF I-65. SURFACE BASED
CAPE AND LIS LIMITED BUT SHEAR IS TREMENDOUS. WILL CONTINUE TO
CLOSELY MONITOR THE SURFACE BASED INSTABILITY THE NEXT SEVERAL
HOURS.

PRECIP WATER VALUES OVER 1.50 INCHES NEAR THE FRONT ARE A WHOPPING 2
STANDARD DEVIATIONS ABOVE NORMAL FOR DECEMBER IN CENTRAL ALABAMA.
LATEST RADAR ESTIMATES HAVE RAIN TOTALS UP TO 1.75 INCHES IN FAR
NORTHWEST ALABAMA. ALTHOUGH STREAM FLOWS ARE RUNNING MUCH BELOW
NORMAL DUE TO THE EXTENDED DROUGHT CONDITIONS...WILL ISSUE A FLASH
FLOOD WATCH FOR SEVERAL NORTHWEST COUNTIES THROUGH 6 AM. RAIN
AMOUNTS MAY BE AS HIGH AS 3 TO 4 INCHES IN SPOTS.

75/LINHARES

&&

.PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY.

COMPLEX SHORT TERM AS A STRONG UPPER LEVEL LOW CONTINUES TO DROP
SOUTH OUT OF THE SOUTHERN PLAINS CREATING WHAT WILL BECOME A
WEAKENING SURFACE LOW FROM CENTRAL ARKANSAS TO JUST WEST OF
KNOXVILLE. THIS WILL BRING ROUND ONE THROUGH THE AREA JUST AFTER
SUNSET THROUGH TOMORROW MORNING. IT HAS BEEN ON THE TRICKY SIDE TO
ASSESS THE SEVERE THREAT AND POTENTIAL. ONE THING FOR SURE IS IT
WILL BE WET. PW VALUES ARE AS HIGH AS IT GETS FROM DECEMBER AND
MOST FORECAST SOUNDINGS SHOW SATURATION FROM THE SURFACE TO THE
TOP OF THE COLUMN. THIS WOULD LEAVE ME TO BELIEVE THAT WITH THIS
MUCH MOISTURE THE SEVERE THREAT WOULD BE ON THE ISOLATED
SIDE...WITH AN OUTSIDE CHANCE OF SOME MID LEVEL WATER
LOADING...WHICH YOU STILL WOULD NEED SOME DRY AIR TO ACCOMPLISH.
MOST OF THE CAPE PROFILES ARE ON THE TALL AND SKINNY SIDE WITH
MOIST ADIABATIC PROFILES MOST OF THE WAY ABOVE THE LFC. THIS WOULD
LEAD TO SHORT DURATION STORMS AND NOT A LOT OF STABILITY TO
SUSTAIN STORM STRUCTURE. HOWEVER...LOOKING AT THE SHEAR
PROFILES...IT WOULD BE BELIEVABLE THAT SOME ROTATION COULD BE IN
THE WORKS WHERE TALL...SKINNY CAPE EXISTS...MAINLY SOUTH OF
INTERSTATE 20. FURTHER SOUTH THE MORE INSTABILITY.
INTERESTINGLY...THE SHEAR PROFILES ARE IN FACT...TOO GOOD...MEANING
THE SHEAR MAY ACTUALLY BE TOO STRONG FOR THE WEAKER UPDRAFTS.

ALL THIS SAID...DO FEEL THE OVERALL THREAT FOR SEVERE...INCLUDING
TORNADOES IS RELATIVELY LOW...HOWEVER...CERTAINLY CAN NOT RULE
ANYTHING OUT...EXCEPT HAIL...AT THIS POINT. THE GREATEST THREAT
WILL BE FURTHER SOUTH...AND WE WILL ALSO HAVE TO WATCH ANY ROGUE
CELLS THAT DEVELOP FURTHER WEST IN A MORE FAVORABLE ENVIRONMENT
AND MOVE EAST TOWARDS OUR CWA. THE THREAT FOR HEAVY RAIN WILL
BE IN THE WEST AFTER SUNSET AND WORK ITS WAY EAST IN THE FORM OF
A DYING SQUALL LINE OR WEAK MCC.

AFTER ROUND ONE...ROUND TWO WILL DOMINATE AS THE UPPER LEVEL LOW
TRANSITION NEGATIVE AND CUTS OFF SOUTH OF THE AREA CREATING A NEW
SURFACE LOW THAT WILL DOMINATE FURTHER EAST. THE IMPACTS OVER
CENTRAL ALABAMA ON WEDNESDAY WILL BE ADDITIONAL HEAVY
RAIN...ESPECIALLY EAST OF I-65...NOT WORRIED ABOUT A SEVERE THREAT
FROM IT...BUT THERE IS AN OUTSIDE CHANCE IN THE MORNING TO EARLY
AFTERNOON HOURS IN THE EXTREME SOUTHERN AND EASTERN COUNTIES.

17/KLAWS

LONG TERM...THURSDAY THROUGH TUESDAY.

FIRST SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON MAY BE COMING
TOGETHER FOR NORTH CENTRAL ALABAMA. MODELS ARE ALL SHOWING A DEEP
500MB LOW MOVING ACROSS CENTRAL ALABAMA ON THURSDAY WHICH WILL BRING
WITH IT MOISTURE AND LIFT. MAIN MODEL DIFFERENCES ARE DEVELOPMENT
AND TRACK OF SURFACE LOW. GFS TRACKS LOW FARTHER WEST THAN ECMWF AND
NAM WHICH MEANS PRECIPITATION WILL BE MORE RAIN THAN SNOW. THIS TYPE
OF COLD DEEP UPPER LOW WILL MANY TIMES FORM THERE OWN COLD POCKETS
AT THE THE LOW LEVELS DUE TO ENHANCED SNOWFALL RATES. THE MAIN
LIMITING FACTOR WILL BE THAT THE EVENT WILL OCCUR DURING THE DAY
WHEN HEATING WILL KEEP TEMPERATURES ABOVE FREEZING. AS MENTIONED IN
EARLIER DISCUSSION...MODELS ARE SHOWING AREA OF ENHANCED
PRECIPITATION NORTH OF 500MB UPPER LOW...IN AREA REFEREED TO AS A
TROWEL. THERE IS POTENTIAL FOR HEAVY SNOWFALL WITHIN IN THIS
TROWEL...BUT FOR NOW MODELS ARE KEEPING THIS AREA NORTH OF CENTRAL
ALABAMA. AT THIS TIME WILL KEEP PRECIPITATION IN THE FORM OF A
RAIN/SNOW MIXTURE...BUT THERE COULD VERY WELL BE A PERIOD OF TIME ON
THURSDAY WHEN IT IS ALL SNOW.

THIS SYSTEM WILL QUICKLY LIFT OUT OF THE AREA THURSDAY EVENING WITH
SOME TRAILING LIGHT SNOW ACROSS EAST ALABAMA.  CLEARING SKIES AND
HIGH PRESSURE WILL MOVE INTO THE AREA FRIDAY AND SATURDAY. A WEAK
SHORT WAVE TROF WILL PASS NORTH OF ALABAMA ON MONDAY WITH A TRAILING
COLD FRONT PUSHING TO NEAR THE MISSISSIPPI RIVER. UPPER RIDGE OVER
THE SOUTHEASTERN STATES WILL LIKELY KEEP MOST OF THE RAIN NORTH AND
WEST OF AREA...BUT A FEW SHOWERS POSSIBLE.

58/ROSE

&&

.AVIATION...00Z TAF DISCUSSION.

LARGE MASS OF RAIN AND THUNDERSTORMS POISED TO MOVE INTO CENTRAL
ALABAMA OVERNIGHT...AND THEN BEGIN TO STALL DURING THE DAY ON
WEDNESDAY.  A LITTLE PUZZLED ABOUT WHY WINDS ARE NOT AS STRONG AND
GUSTY THAN PREVIOUSLY EXPECTED (AND SUPPORTED BY CURRENT PRESSURE
ANALYSIS).  I DO EXPECT WINDS TO PICK BACK UP OVERNIGHT...AS COLD
FRONT PLODS EASTWARD.

AS THE FRONT SLOWS DOWN AND STALLS ON WEDNESDAY...THUNDER SHOULD
DIMINISH BUT RAIN WILL LIKELY CONTINUE.  THUS...KEPT FAIRLY LOW
CEILINGS AND MVFR CATEGORY VISIBILITIES DURING THE PERIOD.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL ZONES UNTIL 6 AM CST WEDNESDAY
FLASH FLOOD WATCH FOR PICKENS-LAMAR-FAYETTE-WALKER-MARION-AND
WINSTON THROUGH 6 AM WEDNESDAY.

&&
Hazardous weather outlook, Dec 10, 2:10 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 AM CST WED DEC 10 2008

ALZ011>015-017>050-101230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
210 AM CST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS ALL OF
CENTRAL ALABAMA OVERNIGHT. A FEW GUSTS MAY REACH 35 MPH ON OPEN
WATERWAYS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A
STRONG COLD FRONT SLOWLY MOVES INTO CENTRAL ALABAMA. THE THREAT
COVERS MUCH OF THE ENTIRE AREA AND WILL LAST MUCH OF THE NIGHT.

MORE SPECIFICALLY...ISOLATED TORNADOES WILL BE POSSIBLE ROUGHLY
EAST OF A LINE FROM JASPER...TO LIVINGSTON.  THE BEST TIMING FOR
THE TORNADO THREAT APPEARS TO BE THROUGH 4 AM FOR AREAS ALONG AND
NORTH OF INTERSTATE 20...AND THROUGH 8 AM TO LAYFAYETTE AND FORT
DEPOSIT.

FOR AREAS IN FAR SOUTHEASTERN ALABAMA...THE STORMS WILL NOT REACH
THE AREA UNTIL AFTER 6 AM.

IN ADDITION TO THE SEVERE THUNDERSTORM THREATS...LOCALLY HEAVY
RAINFALL IS POSSIBLE AREAWIDE. RAINFALL AMOUNTS OF ONE TO THREE
INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. THESE RAIN AMOUNTS MAY
PRODUCE LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
ROUGHLY ALONG AND SOUTH OF OF A LINE FROM SELMA TO AUBURN. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY.
AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE.

THURSDAY...A DEEP AND COLD UPPER LOW WILL MOVE ACROSS CENTRAL
ALABAMA. THE AIR IS EXPECTED TO BE COLD ENOUGH ALOFT FOR RAIN TO
MIX WITH SNOW AND POSSIBLY CHANGE OVER TO ALL SNOW DURING THE DAY. NO
TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME DUE TO SURFACE
TEMPERATURES REMAINING WELL ABOVE FREEZING. IT WILL ALSO BE BREEZY
WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FOR WEST ALABAMA TONIGHT.

75/LINHARES

In the hours before

Local storm report, Dec 9, 9:59 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     4 SSW SHOTSVILLE        34.20N 88.15W
12/09/2008  E60 MPH          MARION             AL   FIRE DEPT/RESCUE

            REPORTED NEAR THE TOWN OF BEXAR ALONG HWY 78.

&&

GOLDEN
Local storm report, Dec 9, 10:28 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1028 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND DMG     1 N DETROIT             34.04N 88.17W
12/09/2008                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON HWY 17 NEAR THE TOWN OF DETROIT.

&&

GOLDEN
Local storm report, Dec 9, 11:49 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1149 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     HAIL             DOUBLE SPRINGS          34.15N 87.40W
12/09/2008  E0.25 INCH       WINSTON            AL   EMERGENCY MNGR

            REPORTED IN THE DOUBLE SPRINGS AREA.

&&

GOLDEN
Local storm report, Dec 10, 1:45 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
12/09/2008                   MARION             AL   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 17 NORTH BETWEEN SULIGENT AND
            DETROIT.

&&

JBW
Local storm report, Dec 10, 1:48 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 AM CST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
12/09/2008                   MARION             AL   EMERGENCY MNGR

            TREES REPORTED DOWN ACROSS COUNTY

&&

JBW

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:52 PM CSTFlash Flood WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston7 hr
Dec 9, 9:15 PM CSTSevere Thunderstorm WarningBMXLamar, Marion45 min
Dec 9, 9:45 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston3 hr
Dec 9, 9:59 PM CSTSevere Thunderstorm WarningBMXLamar, Marion31 min
Dec 9, 10:01 PM CSTTornado WarningBMXPickens44 min
Dec 9, 10:47 PM CSTSevere Thunderstorm WarningBMXFayette, Greene, Pickens, Tuscaloosa, Walker43 min
Dec 9, 11:01 PM CSTFlash Flood WarningBMXFayette, Lamar, Marion, Winston3 hr
Dec 9, 11:13 PM CSTTornado WarningBMXGreene, Pickens32 min
Dec 9, 11:36 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa, Walker, Winston39 min
Dec 9, 11:45 PM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa30 min
Dec 10, 12:06 AM CSTTornado WarningBMXFayette, Tuscaloosa, Walker24 min
Dec 10, 12:22 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter38 min
Dec 10, 12:31 AM CSTTornado WarningBMXFayette, Walker29 min
Dec 10, 12:41 AM CSTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker49 min
Dec 10, 12:50 AM CSTTornado WarningBMXPickens, Tuscaloosa40 min
Dec 10, 12:55 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa50 min
Dec 10, 12:59 AM CSTTornado WarningBMXWalker, Winston16 min
Dec 10, 1:09 AM CSTTornado WarningBMXBlount, Walker6 min
Dec 10, 1:31 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa44 min
Dec 10, 1:32 AM CSTTornado WarningBMXPickens, Tuscaloosa28 min
Dec 10, 1:55 AM CSTTornado WarningBMXJefferson9 min
Dec 10, 1:57 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker33 min
Dec 10, 2:00 AM CSTSevere Thunderstorm WarningBMXFayette, Jefferson, Tuscaloosa, Walker30 min
Dec 10, 2:26 AM CSTTornado WarningBMXBlount, Etowah34 min
Dec 10, 2:32 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson28 min
Dec 10, 3:07 AM CSTSevere Thunderstorm WarningBMXMarengo, Sumter23 min
Dec 10, 3:11 AM CSTSevere Thunderstorm WarningBMXBibb, Tuscaloosa34 min
Dec 10, 3:28 AM CSTTornado WarningBMXAutauga, Chilton, Dallas34 min
Dec 10, 3:38 AM CSTSevere Thunderstorm WarningBMXJefferson37 min
Dec 10, 4:17 AM CSTTornado WarningBMXCherokee13 min
Dec 10, 4:38 AM CSTTornado WarningBMXSt. Clair20 min
Dec 10, 4:40 AM CSTTornado WarningBMXLowndes, Montgomery35 min
Dec 10, 4:44 AM CSTFlash Flood WarningBMXJefferson3 hr
Dec 10, 5:07 AM CSTTornado WarningBMXBibb, Chilton, Dallas, Perry23 min
Dec 10, 5:32 AM CSTTornado WarningBMXCoosa, Tallapoosa28 min
Dec 10, 6:24 AM CSTTornado WarningBMXPike51 min
Dec 10, 6:43 AM CSTSevere Thunderstorm WarningBMXPike47 min
Dec 10, 6:49 AM CSTTornado WarningBMXCleburne, Randolph15 min
Dec 10, 6:51 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter6 days
Dec 10, 6:51 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Dec 10, 7:18 AM CSTTornado WarningBMXCoosa, Tallapoosa27 min
Dec 10, 7:41 AM CSTSevere Thunderstorm WarningBMXBarbour, Pike49 min
Dec 10, 8:24 AM CSTSevere Thunderstorm WarningBMXBarbour36 min
Dec 10, 9:56 AM CSTAreal Flood AdvisoryBMXBarbour, Pike4 hr
Dec 10, 3:24 PM CSTFlash Flood WatchBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more20 hr
Dec 10, 3:54 PM CSTWinter Storm WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston12 hr
Dec 10, 4:01 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more29 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.